Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 27, NWS Brownsville, TX

May 21, 2015Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at May 21, 2015, 12:49 PM CDT for Cameron County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 12:49 PM CDT (17:49 UTC)
Expired
May 21, 2015, 2:45 PM CDT
In force
116 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 22 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WGUS54 KBRO 211749
FFWBRO
TXC061-211945-
/O.NEW.KBRO.FF.W.0027.150521T1749Z-150521T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1249 PM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 245 PM CDT
    
* AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS SOUTHWESTERN 
  CAMERON COUNTY. THESE STORMS WERE MOVING SLOWLY WEST AT AROUND 5 
  MPH.  UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN NEAR SAN BENITO 
  AND OLMITO. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY WITHIN THE 
  WARNING AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROWNSVILLE...HARLINGEN...SAMS MEMORIAL STADIUM...PACE HIGH
  SCHOOL...BROWNSVILLE CENTRAL FIRE STATION...VALLEY BAPTIST MEDICAL
  CENTER BROWNSVILLE...VALLEY REGIONAL MEDICAL CENTER...LA PALOMA...
  LAURELES...VALLEY INTERNATIONAL COUNTRY CLUB...BROWNSVILLE CITY
  HALL...HANNA HIGH SCHOOL...ITEC CAMPUS...GLADYS PORTER ZOO...
  RANGERVILLE...FORT BROWN MEMORIAL GOLF COURSE...OLMITO...
  BROWNSVILLE MULTIMODAL TERMINAL...CAMERON COUNTY COURTHOUSE AND
  DEAN PORTER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 2588 9750 2590 9750 2589 9752 2592 9753
      2594 9758 2596 9758 2599 9763 2600 9762
      2601 9765 2602 9764 2602 9767 2603 9766
      2602 9769 2604 9771 2603 9776 2605 9777
      2603 9779 2615 9780 2612 9748 2588 9746

$$

SPEECE
2 follow-up statements
780 
WGUS74 KBRO 211830
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 PM CDT THU MAY 21 2015

TXC061-211945-
/O.CON.KBRO.FF.W.0027.000000T0000Z-150521T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON TX-
130 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN CAMERON COUNTY...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE 
WARNED AREA. THESE STORMS WERE NEARLY STATIONARY AT THIS TIME. 
DOPPLER RADAR ESTIMATES THAT FROM 2 TO 3 INCHES OF RAINFALL HAS 
OCCURRED WITHIN THE WARNING AREA WITH THE HEAVIEST AMOUNTS REPORTED 
NEAR THE RANCHO VIEJO AND LA PALOMA AREAS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2588 9750 2590 9750 2589 9752 2592 9753
      2594 9758 2596 9758 2599 9763 2600 9762
      2601 9765 2602 9764 2602 9767 2603 9766
      2602 9769 2604 9771 2603 9776 2605 9777
      2603 9779 2615 9780 2612 9748 2588 9746

$$

SPEECE
922 
WGUS74 KBRO 211924
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
224 PM CDT THU MAY 21 2015

TXC061-211933-
/O.CAN.KBRO.FF.W.0027.000000T0000Z-150521T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON TX-
224 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CAMERON COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED OVER SOUTHWESTERN CAMERON COUNTY...AND 
FLOODING IS NO LONGER EXPECTED AT THIS TIME. 

LAT...LON 2588 9750 2590 9750 2589 9752 2592 9753
      2594 9758 2596 9758 2599 9763 2600 9762
      2601 9765 2602 9764 2602 9767 2603 9766
      2602 9769 2604 9771 2603 9776 2605 9777
      2603 9779 2615 9780 2612 9748 2588 9746

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 8:04 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 21, 8:04 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
804 AM CDT THU MAY 21 2015

.DISCUSSION...AS THE COMPLEX OF THUNDERSTORMS MOVES INTO
NORTHWESTERN ZAPATA COUNTY CURRENTLY WENT AHEAD AND MOVED UP FLASH
FLOOD WATCH TO BEGIN AT 8 AM AND ADJUSTED POPS/WX/QPF FOR THIS
CONVECTION. NO OTHER CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT THU MAY 21 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...CIGS AROUND 1200 TO 1500 FEET WILL REMAIN FOR ANOTHER
HOUR BUT WILL BREAK BY MID MORNING. SOUTHEAST WINDS WILL PREVAIL
TODAY WITH CU INCREASING IN COVERAGE. INSTABILITY IN THE AREA WILL
DEVELOP SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON FOR
THE THREE TERMINAL SITES. SHOWER ACTIVITY WILL CONTINUE UNTIL THE
EVENING HOURS.

PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 21 2015/

SHORT TERM /NOW THROUGH FRIDAY/...A MID LEVEL WAVE APPROACHING BAJA
CA TODAY WILL EJECT NORTHEAST REACHING AZ AND NM DURING PEAK HEATING
AND EVENTUALLY MOVE INTO THE CENTRAL PLAINS BY FRIDAY MORNING. AT THE
SURFACE...WEAK FRONTAL BOUNDARY WILL TRACK ALONG A BAROCLINIC ZONE. THE
WESTERN EXTENSION OF THIS BOUNDARY IN CONJUNCTION TO THE DISTURBANCES IN
THE SOUTHWESTERLY FLOW ALOFT WILL ENHANCE ABUNDANCE OF CONVECTION ALONG
AND EAST OF THE SIERRA MADRE TODAY. THE SOUTHEASTERLY LOW LEVEL WINDS
WILL MAINTAIN A MOIST BOUNDARY LAYER ACROSS THE AREA WITH SURFACE DEW
POINTS IN THE 70S. IN ADDITION...SFC HEATING SOUTH OF THE STALLED FRONT
WILL CONTRIBUTE TO A MODERATE UNSTABLE ATMOSPHERE. EXPECT TO BEGIN NEAR
THE SIERRA MADRE BY MID MORNING AND PROGRESS THROUGH THE DAY ACROSS THE
WESTERN AND NORTHERN RANCHLANDS AND SPREAD INTO THE RGV BY LATE AFTERNOON.
SPC HAS THE ENTIRE CWA UNDER MARGINAL RISK OF THUNDERSTORMS TODAY. DUE TO
THE EXPECTED CONVECTION AND INCREASE IN CLOUD COVER...TEMPERATURES WILL
STRUGGLED TO REACH THE MID 90S BUT NEAR THE RGV AND WESTERN COUNTIES HIGH
TEMPERATURES WILL REACH 90 DEGREES. AS THE STORMS MOVE OFF THE HIGHER
TERRAIN INTO STRONGER INSTABILITY...STRONG EFFECTIVELY BULK SHEAR WILL
SUPPORT FOR STRONG STORMS WHICH COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS AS THE PRIMARY THREAT.

TONIGHT INTO FRIDAY...THE CONVECTION ACTIVITY WILL PROLONGED THROUGH THE
NIGHT OVER SOUTHWEST TEXAS EXTENDING TOWARDS NUEVO LEON SOUTH INTO WEST
TAMAULIPAS DEVELOPING AN MCS WHICH WILL PROGRESS INTO THE WESTERN COUNTIES
OF DEEP SOUTH TEXAS. PRECIPITABLE WATER VALUES WILL REACH 2.0 INCHES AS THE
SE FLOW PREVAILS THROUGH THE NIGHT MAINTAINING DEEP LOW LEVEL MOISTURE IN
THE AREA THROUGH FRIDAY MORNING. DEWPOINTS WILL REMAIN IN THE 70S THROUGH
THE DAY FRIDAY WHILE THE MID LEVEL WAVE WEAKENS AND SHIFTS EAST AND ANTI-
CYCLONIC FLOW MOVES FURTHER EAST. THERE WILL BE HIGH LEVELS OF MOISTURE IN
THE AREA THROUGH THIS PERIOD ALLOWING FOR ANOTHER ROUND OF HEAVY RAINFALL
EVENT ACROSS THE NORTHWEST PORTION OF THE CWA FIRST AND EXTEND INTO THE WHOLE
CWA TONIGHT INTO FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
COUNTIES FIRST UNTIL MIDNIGHT AS WE EXPECT AROUND 1 TO 2 INCHES OF RAIN POSSIBLE
WITH ISOLATED SPOTS OF 3 INCHES.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...500MB LOW/TROUGH ACROSS
SOUTHERN NV/CA AND NORTHERN MEXICO FRIDAY WILL MOVE EASTWARD
ACROSS THE SOUTHWEST UNITED STATES SATURDAY. LOW TO MID LEVEL
MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS FEATURE ACROSS
THE STATE WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NORTH
OF THE CWA. RAIN CHANCES ARE EXPECTED TO INCREASE SAT NIGHT INTO
SUNDAY ACROSS SOUTH TEXAS AS SURFACE LOW PRESSURE ACROSS EASTERN
COLORADO BRINGS A SURFACE TROUGH/DRYLINE EASTWARD ACROSS
NORTHWEST TX SUN AFTERNOON. WILL CONTINUE TO MENTION A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK
AS SOUTHWEST FLOW ALOFT CONTINUES TO BRING PACIFIC MOISTURE ACROSS
MEXICO INTO SOUTH TX THROUGH TUESDAY. RAIN CHANCES SHOULD DIMINISH
TUESDAY INTO WEDNESDAY AS A WEAK 500MB RIDGE IS PROGGED TO
DEVELOP ACROSS THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK.

MARINE...
NOW THROUGH FRIDAY...THE ONSHORE FLOW WILL PREVAIL THROUGH THE
SHORT TERM AS A WEAK FRONTAL WAVE MOVES SOUTH AND STALLS OVER
SOUTH CENTRAL TEXAS. THE GRADIENT WILL NOT BE AS STRONG TODAY
ALLOWING FOR MODERATE SE FLOW TO PERSIST KEEPING SEAS BETWEEN 2 TO
3 FEET. THE SAME WEATHER PATTERN PREVAILS TONIGHT AND FRIDAY WITH
SEAS REMAINING NO MORE THAN 3 FEET OVER THE OFFSHORE WATERS. A FEW
ISOLATED SHOWERS WILL DEVELOP NEAR THE COAST DUE TO THE
INSTABILITY IN THE AREA ASSOCIATED WITH THE FRONTAL BOUNDARY. NO
SCA OR SCEC EXPECTED AT THIS TIME WITH SE WINDS BETWEEN 10 TO 15
KNOTS.

FRIDAY NIGHT THROUGH MONDAY...MODERATE TO STRONG SOUTHEAST WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS FRI NIGHT INTO SATURDAY AS
HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW PRESSURE
ACROSS THE LEE SIDE OF THE ROCKIES INCREASES THE PRESSURE GRADIENT
ACROSS THE WESTERN GULF OF MEXICO. MODERATE TO STRONG SOUTHEAST
TO SOUTH WINDS WILL PREVAIL ACROSS THE WESTERN GULF SUNDAY INTO
MONDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER
TEXAS COAST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE
COASTAL WATERS SATURDAY THROUGH MONDAY AS A RESULT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ248-249-252.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

55
Hazardous weather outlook, May 21, 10:02 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1002 AM CDT THU MAY 21 2015

TXZ248>257-221515-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1002 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH IS IN EFFECT FOR THE MIDDLE AND UPPER VALLEY
AND NORTHERN RANCHLANDS THROUGH TONIGHT. THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND INUNDATION
OF ALREADY FLOODED AREAS.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE WESTERN
COUNTIES TODAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE
GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY.
THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND
HEAVY RAINFALL. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS
THE UPPER VALLEY AND THE NORTHWESTERN RANCHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-221515-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1002 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SATURDAY AND SUNDAY
ACROSS ALL MARINE AREAS DUE TO HIGHER WINDS AND ROUGHER SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 21, 9:12 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
912 AM CDT THU MAY 21 2015

TXZ248-252-211515-
STARR TX-ZAPATA TX-
912 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
SOUTHEASTERN ZAPATA AND WESTERN STARR COUNTIES UNTIL 1015 AM CDT...

AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF MORALES-SANCHEZ TO NEAR FALCON STATE PARK. THESE STORMS WERE
MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY...
ESCOBARES...GARCIASVILLE...FALCON DAM...SANTA CRUZ...LOPENO AND
NORTH ESCOBARES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2684 9896 2679 9895 2679 9888 2643 9854
      2629 9872 2630 9875 2631 9876 2631 9874
      2637 9880 2635 9890 2639 9893 2637 9895
      2640 9896 2639 9901 2641 9904 2640 9908
      2643 9911 2648 9909 2654 9917 2665 9920
TIME...MOT...LOC 1410Z 327DEG 29KT 2677 9897 2663 9915

SPEECE
Local storm report, May 21, 9:45 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HAIL             ZAPATA                  26.89N  99.26W
05/21/2015  E1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

&&

EVENT NUMBER BRO1500090

TRS
Local storm report, May 21, 9:48 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
05/21/2015                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERRIFS OFFICE REPORTED A TRAMPOLINE
            BLOWN ON TOP OF POWER LINES IN THE TOWN OF ZAPATA.

&&

EVENT NUMBER BRO1500091

TRS
Local storm report, May 21, 10:09 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1009 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      1 NE ZAPATA             26.90N  99.25W
05/21/2015                   ZAPATA             TX   LAW ENFORCEMENT

            A FAMILY ON THE NORTH SIDE OF ZAPATA WAS EVACUATED DUE
            TO WATER ENTERING THE HOME.

&&

EVENT NUMBER BRO1500092

BIRCHFIELD
Special weather statement, May 21, 10:27 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1027 AM CDT THU MAY 21 2015

TXZ252-253-211645-
HIDALGO TX-STARR TX-
1027 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO AND STARR COUNTIES UNTIL
1145 AM CDT...

AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF VIBORAS TO 6
MILES NORTHEAST OF FORT RINGGOLD COUNTY PARK TO NEAR LOS
GARZAS...AND MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...RIO GRANDE CITY...EDINBURG REGIONAL
MEDICAL CENTER...MISSION FIRE STATION NUMBER 5...LA ROSITA...LOS
EBANOS...RIO GRANDE CITY FIRE DEPARTMENT...PALMVIEW HIGH SCHOOL...
UNIVERSITY OF TEXAS PAN AMERICAN...SHARYLAND HIGH SCHOOL...SOUTH
TEXAS INTERNATIONAL AIRPORT...MISSION FIRE STATION NUMBER 3...
HIDALGO COUNTY COURTHOUSE...MCALLEN HIGH SCHOOL...ROWE HIGH
SCHOOL...AND CORNERSTONE REGIONAL MEDICAL CENTER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2613 9833 2617 9834 2616 9839 2623 9845
      2620 9848 2622 9856 2626 9859 2624 9867
      2637 9880 2635 9890 2639 9893 2638 9895
      2638 9896 2651 9878 2678 9877 2678 9800
      2641 9805 2611 9829 2610 9829
TIME...MOT...LOC 1525Z 327DEG 16KT 2666 9874 2646 9875 2632 9896

SPEECE
Special weather statement, May 21, 12:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 PM CDT THU MAY 21 2015

TXZ255-211845-
INLAND CAMERON TX-
1212 PM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMERON COUNTY UNTIL
145 PM CDT...

AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER BROWNSVILLE SPORTS PARK...OR OVER
OLMITO...MOVING WEST AT 5 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS
WERE ALSO DEVELOPING ALONG AND SOUTH OF THE EXPRESSWAY BETWEEN
BROWNSVILLE AND LA FERIA.

WINDS FROM 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME OF
THESE STORMS MAY ALSO PRODUCE SOME SMALL HAIL IN ADDITION TO LOCALLY
HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...HARLINGEN...LA FERIA...SAMS MEMORIAL STADIUM...PACE
HIGH SCHOOL...BROWNSVILLE CENTRAL FIRE STATION...VALLEY BAPTIST
MEDICAL CENTER BROWNSVILLE...VALLEY REGIONAL MEDICAL CENTER...LA
PALOMA...VALLEY INTERNATIONAL COUNTRY CLUB...BROWNSVILLE CITY HALL...
SANTA MARIA...HANNA HIGH SCHOOL...ITEC CAMPUS...GLADYS PORTER ZOO...
RANGERVILLE...FORT BROWN MEMORIAL GOLF COURSE...OLMITO...BROWNSVILLE
MULTIMODAL TERMINAL AND CAMERON COUNTY COURTHOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL ARE ALSO OCCURRING WITH THESE STORM...AND MAY
LEAD TO URBAN FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2585 9745 2588 9746 2589 9752 2592 9753
      2594 9758 2600 9762 2601 9765 2603 9764
      2602 9769 2604 9771 2602 9774 2603 9779
      2606 9780 2605 9786 2617 9786 2610 9745
      2584 9741 2585 9743
TIME...MOT...LOC 1709Z 082DEG 6KT 2601 9752

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:54 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata32 hr
May 21, 7:24 AM CDTSpecial Weather StatementBROZapata66 min
May 21, 7:32 AM CDTSevere Thunderstorm WarningBROZapata58 min
May 21, 8:30 AM CDTSevere Thunderstorm WarningBROZapata60 min
May 21, 8:47 AM CDTFlash Flood WarningBROZapata118 min
May 21, 8:58 AM CDTSpecial Weather StatementBROJim Hogg62 min
May 21, 9:12 AM CDTSpecial Weather StatementBROStarr63 min
May 21, 9:53 AM CDTAreal Flood AdvisoryBROJim Hogg112 min
May 21, 10:11 AM CDTFlash Flood WarningBROStarr3 hr
May 21, 10:27 AM CDTSpecial Weather StatementBROHidalgo, Starr78 min
May 21, 10:30 AM CDTSevere Thunderstorm WarningBROStarr44 min
May 21, 12:12 PM CDTSpecial Weather StatementBROCameron93 min
May 21, 12:25 PM CDTAreal Flood AdvisoryBROCameron110 min
May 21, 1:20 PM CDTAreal Flood AdvisoryBROCameron115 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.